Share Facebook


05-12-2014, 01:28 PM   #1
Jamie1979
 
Jamie1979's Avatar
 
Join Date: May 2014
Vitiligo?

I have been on humira for a year and a half, injection every 2 weeks. Has been doing well to control my crohns for the most part, as I am finally off entocort ( a type of steroid). But I am having some odd skin changes that nine of the docs can say whether or not it is humira related. So I thought I try here to see if anyone else had these issues.
I have started to lose pigmentation in parts of my skin called vitalago. ( also an immune disorder). I have several on my hip area and on my neck. Small ones on my arms. I have also developed flat freckle like moles on my legs, chest, back etc. they seem to appear over night and are not sun related. The Derm doesn't seem concerned but I am as there are several and they were not there before! Has anyone experienced this? I have had crohns for almost 13 yrs, and am 34. Humira is the first biological I have ever taken. I would appreciate a hearing from people who may have experienced this

Last edited by theOcean; 05-12-2014 at 01:45 PM.
05-12-2014, 01:44 PM   #2
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
I haven't heard of this occurring with Humira. It seems like people with IBD are pretty prone to other immune system-related disorders, though. I would definitely mention it to your GI, but wouldn't necessarily attribute it to medication.

I'm going to move this thread to the skin section instead of Humira, in the hopes other people with skin issues see this and can respond.
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
05-12-2014, 02:18 PM   #3
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
I remember someone else posted about the development of vitiligo after using anti-TNF. I had done researches back then and I remember I had encountered one or more publication suggesting that the biological agent could have been the trigger for a few cases.

It seems like a rare occurrence. I believe you already did the google search for vitiligo+adalimumab? It points toward certain cases where they can't tell for sure if it was induced or they were associated disease.

It also appears that the anti-tnfs have also been considered for the treatment of vitiligo. It is common to see some side effets with anti-tnf that are pretty much similar to the actual conditions they are suppose to treat, paradoxical immune related inflammation that coexists with the anti-TNF. I don't know if I can make that type of relation with vitiligo though but I know that people that develop skin rash pathologies related to their biologic therapies is frequent. Joint inflammation as also been noted and for those who get the treatment for arthritis may have digestive inflammation, etc. Ironic but true stories...

I wish I had all the knowledge of microbiology needed to understand and vulgarise the what and whys behind it. I only know it occurs...
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
05-23-2014, 03:21 PM   #4
SN8888
 
Join Date: Apr 2013
Are you sure it's vitiligo and not tinea versicolor?
Tinea versicolor can be treated with topical antifungal medicine. Check it out on Wikipedia. (I get it around my neck - I originally thought it must be vitiligo)
05-23-2014, 04:14 PM   #5
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
This article is a case report where the doctors believed that the vitiligo was due to the humira. They write
In conclusion, cutaneous adverse effects of anti-TNFa agents are frequent. Therefore, dermatologists should be familiarized with them, both for a better management of these drugs in our field and for recognizing those effects in patients treated with the same agents in other specialties. This is probably the first reported case of vitiligo secondary to the treatment with adalimumab.
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3175360/
07-01-2015, 09:14 PM   #6
chosen
 
chosen's Avatar
 
Join Date: Nov 2014
Location: Washington, D.C.
I was diagnosed with vitiligo at the age of 13 and with Ulcerative Colitis 10 years later. Hoping there won't be any other autoimmune "surprises" in the future.
__________________
Dx: Moderate-severe Ulcerative Colitis - June 2013

Current: Prednisone 40mg
Tried: Asacol, Lialda, Uceris, Prednisone, VSL#3, LDN, Hydrocortisone enemas, Canasa, L-Glutamine.
Reply

Thread Tools


All times are GMT -5. The time now is 09:34 PM.
Copyright 2006-2017 Crohnsforum.com